Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 275, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 13, 2003, 1:16 PM EDT for Scott County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2003, 1:16 PM EDT (17:16 UTC)
- Expired
- Jul 13, 2003, 1:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Scott County, TN
The radar
The Knoxville radar (KMRX), 103 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:00 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 13, 10:00 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT SUN JUL 13 2003 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ******************************************************************** LATE MORNING FORECAST DISCUSSION (UPDATE) 1000 AM EDT SUN JUL 13 2003 NO CHANGES TO LAST UPDATE. FORECAST...INCLUDING TEMPS PER LAMP DATA...APPEARS ON TRACK. .MRX... NC...NONE. TN...NONE. VA...NONE. LCM ********************************************************************* FORECAST DISCUSSION 725 AM EDT SUN JUL 13 2003 WITH BOUNDARY LAYING ACROSS SOUTHERN PORTION OF FORECAST AREA...AND ONGOING CONVECTION...WILL UPDATE FORECAST TO INCREASE TO LIKELY POPS ACROSS SOUTHERN PORTION OF CWA AND MOUNTAIN ZONES. ********************************************************************* EARLY MORNING FORECAST DISCUSSION 315 AM EDT SUN JUL 13 2003 NORTHWEST FLOW ALOFT CONTINUES TODAY WITH ANOTHER SERIES OF SHORTWAVES SWINGING THROUGH THE FLOW. WEAK SURFACE BOUNDARY WILL BE DRIFTING SLOWLY SOUTHWARD WILL CREATE A REPEAT OF YESTERDAYS THUNDERSTORM ACTIVITY. INCREASING POPS TODAY TO HIGH CHANCE...40 TO 50 RANGE... WITH HIGHEST OVER MOUNTAINS AND SOUTHEAST. MONDAY AND BEYOND...HIGH PRESSURE WILL RETURN TO DOMINATE THE WEATHER WITH TYPICAL AFTERNOON AND EVENING THUNDERSTORM ACTIVITY AND GRADUALLY WARMING TEMPERATURES. FOR COORDINATION PURPOSES ONLY CHA 86 66 88 68 / 50 50 30 30 TYS 84 65 85 66 / 40 50 20 20 TRI 81 62 82 62 / 40 50 20 20 OQT 83 65 86 66 / 40 50 20 20 ******************************************************************** EVENING FORECAST DISCUSSION (UPDATE) 900 PM EDT SAT JUL 12 2003 SVR CONVECTION HAS WEAKEND OR EXITED FA THIS EVENING. A FEW TSRA CONTINUE NEAR THE SMOKY MTNS HEADING E. UPDATED TO REMOVE TSTM WATCHES FOR SW VA AND MUCH OF E TN/SW VA. WIDELY SCATTERED SHRA/TSRA IS OCCURRING ACROSS W/MID TN IN ASSOCIATION WITH WEAK FNT AS ENERGY CONTINUES TO ROTATE SE ARND NERN U.S. UPR TROF. WILL KEEP SLGT CHC POP GOING AS ISOLD TO WIDELY SCT SHRA/TSRA COULD BUILD INTO FA AFTER MIDNITE. ******************************************************************** LATE AFTERNOON FORECAST DISCUSSION 525 PM EDT SAT JUL 12 2003 UDPATED FCST TO INCLUDE NEW THUNDESTORM WATCH FOR SW VA COUNTIES AND RAISED POP MOST ZONES AS UPR TROF BUILDS SE THRU FA. ******************************************************************** AFTERNOON FORECAST DISCUSSION 240 PM EDT SAT JUL 12 2003 TONIGHT AND TOMORROW...LIMITED MODEL DATA WITH WHICH TO WORK. BASED ON WHATS AVAILABLE...HIGHLY AMPLIFIED FLOW WILL CONTINUE OVER THE CONUS WITH RIDGING IN THE WEST AND A RELATIVELY DEEP TROUGH PERSISTING IN THE EAST. BEST MOISTURE REMAINS SOUTH OF THE FORECAST AREA AND MOISTURE PROFILES PROJECTED BY MODEL TIME HEIGHTS REMAIN QUITE DRY ABOVE THE BOUNDARY LAYER. HOWEVER...A SERIES OF WEAK SHORTWAVES REVOLVING AROUND THE EASTERN CONUS TROUGH WILL PROVIDE SUFFICIENT DYNAMICS TO SUPPORT SCATTERED MAINLY DIURNAL CONVECTION. ONGOING FORECAST HAS THIS SCENARIO WELL COVERED AND HAVE MADE ONLY MINOR TWEAKS FOR THE MOST PART. LONGER TERM...NOT A LOT OF NEW MODEL DATA TO LOOK AT. APPEARS BEST MOISTURE WILL BE SOUTH AND EAST OF THE AREA MONDAY AND TUESDAY. CARRIED HIGHER POPS IN THE SOUTH AND SOUTHEAST MONDAY WHERE MOISTURE SHOULD BE A LITTLE BETTER...ONLY SLIGHT CHANCE FURTHER NORTH. DID NOT MAKE A LOT OF CHANGES TO LATER PERIODS. CONTINUED THE IDEA OF MAINLY AFTERNOON AND EVENING CONVECTION.
Hazardous weather outlook, Jul 13, 7:42 AM EDT, 5 hours 34 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-132045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 700 AM EDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY)... A FRONTAL BOUNDARY REMAINS OVER THE SOUTHERN TENNESSEE VALLEY TODAY. AN UPPER LEVER DISTURBANCE WILL MOVE INTO THE AREA FROM THE NORTHWEST THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP ALONG THE FRONTAL BOUNDARY AND MOVE TO THE EAST THROUGHOUT THE DAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. HEAVY DOWNPOURS OF RAIN WILL ALSO ACCOMPANY THESE STORMS AND SOME AREAS WILL SEE REPEATED SHOWERS INTO THE EVENING HOURS. LOCALIZED FLOODING IS POSSIBLE. HAZARDOUS WEATHER IS POSSIBLE AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:06 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 54 min |
| Jul 13, 4:11 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 49 min |
| Jul 13, 4:43 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 32 min |
| Jul 13, 4:58 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 47 min |
| Jul 13, 5:00 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 45 min |
| Jul 13, 5:16 PM EDT | Tornado Warning | MRX | Morgan | 29 min |
| Jul 13, 5:30 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Sequatchie | 60 min |
| Jul 13, 5:36 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Roane | 39 min |
| Jul 13, 5:40 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 65 min |
| Jul 13, 5:59 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 61 min |
| Jul 13, 6:16 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 44 min |
| Jul 13, 6:30 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 60 min |
| Jul 13, 6:47 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Monroe | 58 min |
| Jul 13, 6:58 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Loudon | 47 min |
| Jul 13, 7:44 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 46 min |
| Jul 13, 6:05 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 55 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.